MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 23X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META

STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM 23X80MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Catalog Number 64786665
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 03/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Loosening of the mrh prosthesis in the femoral area.Stem loosened from femur.
 
Additional Manufacturer Narrative
An event regarding disassociation and loosening involving a duracon stem component was reported.The event was confirmed by medical review.Method & results: product evaluation and results: visual inspection was performed as part of the material analysis report (mar), dated 21-may-2019.This inspection indicated that damage consistent with scratching was observed on the articulating surface of the femoral component.Damage on the threads of the 23mm x 80mm fluted stem is consistent with contact against a hard object.Damage of the internal hex on both the 23mm x 80mm and the 18mm x 80mm fluted stems is consistent with implantation damage.Damage present on the articulating surface is consistent with burnishing, scratching, and third body indentations.Eds showed that each component is consistent with its respective drawing.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surface examined.Clinician review: a review of the provided medical record was deemed insufficient by a clinical consultant indicated: provided x-rays confirm disassociation.Need operative reports, office/clinical reports, serial x-rays, and examination of the explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the mar report indicates that damage consistent with scratching was observed on the articulating surface of the femoral component.Damage on the threads of the 23mm x 80mm fluted stem is consistent with contact against a hard object.Damage of the internal hex on both the 23mm x 80mm and the 18mm x 80mm fluted stems is consistent with implantation damage.Damage present on the articulating surface is consistent with burnishing, scratching, and third body indentations.Yellow eds showed that each component is consistent with its respective drawing.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surface examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes and x-rays are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Loosening of the mrh prosthesis in the femoral area.Stem loosened from femur.

Brand Name
TI DUR REG FLUTED STEM 23X80MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/META
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8514605
Report Number0002249697-2019-01597
Device Sequence Number1315438
Product Code JWH
UDI-Device Identifier07613327044973
UDI-Public07613327044973
Combination Product (Y/N)N
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Catalogue Number64786665
Device Lot NumberT3089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight75